Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this heat advisory at Jun 21, 2021, 2:24 AM CDT for 24 counties in Texas. It took effect at Jun 21, 2021, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2021, 2:24 AM CDT (07:24 UTC)
- In effect from
- Jun 21, 2021, 12:00 PM CDT
- Expired
- Jun 21, 2021, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
All 24 counties
Atascosa County, TX, Bastrop County, TX, Bexar County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Maverick County, TX, Medina County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 47 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3029 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted.
163 WWUS74 KEWX 210724 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 224 AM CDT Mon Jun 21 2021 TXZ173-183-191>194-202>209-217>225-228-211530- /O.NEW.KEWX.HT.Y.0001.210621T1700Z-210622T0100Z/ Williamson-Val Verde-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-Medina- Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-Frio- Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Georgetown, Del Rio, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 224 AM CDT Mon Jun 21 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 110 expected, possibly 110 to 115 southwest of San Antonio to the Rio Grande. * WHERE...Portions of south central Texas. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
2 follow-up statements
458 WWUS74 KEWX 211626 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1126 AM CDT Mon Jun 21 2021 TXZ173-183-191>194-202>209-217>225-228-220100- /O.CON.KEWX.HT.Y.0001.210621T1700Z-210622T0100Z/ Williamson-Val Verde-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-Medina- Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-Frio- Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Georgetown, Del Rio, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 1126 AM CDT Mon Jun 21 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 110 expected, possibly 110 to 115 southwest of San Antonio to the Rio Grande. * WHERE...Portions of south central Texas. * WHEN...From Noon today to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
855 WWUS74 KEWX 220123 AAA NPWEWX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Austin/San Antonio TX 823 PM CDT Mon Jun 21 2021 TXZ173-183-191>194-202>209-217>225-228-220230- /O.EXP.KEWX.HT.Y.0001.000000T0000Z-210622T0100Z/ Williamson-Val Verde-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-Medina- Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-Frio- Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Georgetown, Del Rio, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 823 PM CDT Mon Jun 21 2021 ...HEAT ADVISORY HAS EXPIRED... The Heat Advisory was allowed to expire at 8 PM CDT. They are a few locations where the heat index values range from 105 to 110. However, expect for those values to drop significantly within the next 30 minutes as the sunset takes place. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this heat advisory went out at Jun 21, 12:28 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 21, 12:28 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1228 AM CDT Mon Jun 21 2021 .AVIATION... A very moist airmass is now in place and MVFR cigs have developed at the I-35 sites. SAT may see a period of IFR later this morning. Expecting DRT to get in on the MVFR action after 12Z as well, with all sites likely to scatter out in the 16-18Z time frame, although there is a low chance AUS remains MVFR a tad longer. A cold front will arrive in the evening with a wind shift from SE to NE overnight behind it. A broken line of showers and thunderstorms will accompany this front with a small chance for one or two to become strong to severe. MVFR cigs will also return after 06Z Tuesday for the 30 hour TAF sites. && .PREV DISCUSSION... /ISSUED 656 PM CDT Sun Jun 20 2021/ AVIATION... /00Z TAFS/ VFR conditions are expected across area terminals this evening. Late tonight, the AUS and SAT airports are expected to go down to MVFR cigs as dewpoint depression diminishes and low level clouds develop. There is a chance for cigs to lower into the IFR category for SAT and decided to go with a TEMPO group to show that trend. VFR cigs return across the I-35 sites around 16Z Monday and stay like that through the evening. The exception to the above will be around 00Z to 06Z Tuesday as summer cold front pushes across the area with chances of rain and possibly strong thunderstorm activity. For KDRT, VFR cigs/vsbys are expected through Monday morning with a few hours of MVFR conditions around sunrise through 16Z Monday and back to VFR afterward. A moderate southeasterly flow will prevail for most of the forecast period with winds shifting to the northeast as the cold front pushes across the area on Monday evening. PREV DISCUSSION... /ISSUED 223 PM CDT Sun Jun 20 2021/ SHORT TERM (Tonight through Monday Night)... Doing a quick check of the afternoon satellite and radar partly to mostly cloudy exist this afternoon across South Central Texas thanks to a smattering of low level cumulus and higher level cirrus clouds. This may help moderate temperatures slightly in areas that see more cloud cover, with temperatures already warming to the Century mark at the mostly sunny Del Rio as of 2pm. Satellite has shown a few isolated showers across the Coastal Plains that have snuck into DeWitt and Lavaca Counties at times. These southeastern Coastal Plains counties have the best chance of seeing additional isolated showers and maybe a rumble of thunder or two through the rest of the afternoon and evening. This shower activity is thanks to the weak upper low that based on water vapor and model data is now being absorbed into the mid-level flow across east Texas. With increased surface flow off the Gulf of Mexico tonight should be another typical moist summer night with overnight low clouds forming for most areas by daybreak. Monday will be another partly cloudy day with the cloud cover playing a key role in the afternoon temperatures. Combined with increasing temperatures and dew points areas that stay more cloud free like parts of the Rio Grande Plains, Edwards Plateau, and Coastal Plains will see heat index values climb into the 105 to 111 range, being highest along the Rio Grande Plains and Winter garden regions. Due to this parts of the area will almost certainly need a Heat Advisory. With questions still about cloud cover will lead the product issuance to later shifts. During the day on Monday a few isolated showers and storms are possible, mainly across the Coastal Plains and areas of east Texas. Precipitation chances will increase late in the day on Monday into the overnight hours as a VERY late season cold front moves through the area. The global models have now come in line with the high resolution models and bring the front through some time between 00z (7pm) and 06z (1am) Monday evening and early Tuesday morning. With the earlier timing the ample moisture ahead of the front the Storm Prediction Center has introduced a Marginal Risk (Level 1 out of 5) for much of the area (excluding the Coastal Plains). Model soundings do show ample CAPE, but fairly limited shear for tomorrow evening. Think that a few strong to severe storms could fire thanks to the added lift from the front, and the front arriving shortly after the peak heating of the day does add credence to this. Another note is that the NAM and GFS still hint at the development of a meso-low along the Rio Grande or over Mexico as the front passes to the south. With precipitable water values between 1.5 and 2 inches some locally heavy downpours could also be possible. With the progressive nature of the front and the recent dry spell this would most likely be some beneficial rainfall and much of a flooding threat other than typical minor impacts. LONG TERM (Tuesday through Sunday)... The frontal boundary will stall near our southern border Tuesday. There will be a chance for showers and thunderstorms across the southern half of our CWA with the best chances over the southeastern counties. The front will also "cool" us off a bit. Highs Tuesday will be about 10 degrees lower than Monday. The low level flow will quickly turn back around to southeasterly Tuesday night and Wednesday pushing the front back north as a warm front. There will be a slight chance for showers over the southeast, but rain is not likely anywhere. The southeasterly flow will bring warmer air back to the region and temperatures will increase through the end of the week. The upper level ridge will build back to the east through the middle of the week. Next weekend an upper level trough will push down through the Central Plains pushing the ridge to the east. This may produce enough lift around the southwestern edge of the ridge to generate convection over our CWA. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 96 70 85 73 95 / 20 60 10 - - Austin Bergstrom Intl Airport 96 69 85 72 95 / 20 60 20 - - New Braunfels Muni Airport 96 72 88 74 95 / - 40 20 - 10 Burnet Muni Airport 94 67 83 71 93 / 20 60 - 0 0 Del Rio Intl Airport 104 74 92 77 98 / - 60 10 - - Georgetown Muni Airport 95 68 83 71 93 / 20 70 10 - - Hondo Muni Airport 98 73 89 74 94 / - 60 20 - - San Marcos Muni Airport 95 71 87 72 95 / 10 50 20 - - La Grange - Fayette Regional 94 74 88 76 95 / 20 50 30 - 10 San Antonio Intl Airport 97 72 88 74 95 / - 40 20 - 10 Stinson Muni Airport 99 74 90 76 96 / - 40 20 - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...KCW Long-Term...04
Hazardous weather outlook, Jun 20, 10:48 PM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 1048 PM CDT Sun Jun 20 2021 TXZ171>173-183>194-202>209-217>225-228-220400- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1048 PM CDT Sun Jun 20 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Rest of tonight. No weather hazards expected for this period. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Very high heat index values are expected Monday during the afternoon and early evening hours. A Heat Advisory will be needed for most of the area on Monday. Values of 105 to 113 degrees are expected across most of the area. People spending time outdoors should take frequent breaks indoors or in the shade, drink plenty of water, and wear light weight and loose fitting clothing. People and pets should never be left unattended in vehicles under any circumstances. A cold front is expected to move across South Central Texas on late Monday afternoon and evening. A few strong to severe thunderstorms are possible with main hazard being damaging wind gusts of 60 mph and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.